MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH T-PAL LARGE TRIAL IMPLANT SIZ 15 NON DET; TEMPLATE

OBERDORF SYNTHES PRODUKTIONS GMBH T-PAL LARGE TRIAL IMPLANT SIZ 15 NON DET; TEMPLATE
Catalog Number 03.812.515
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device is not distributed in the united states but is similar to device marketed in the usa.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in hungary as follows: it was reported on an unknown date that the patient was underwent for an inter-vertebral disc removal.The inner shaft (of the tpal) with large 15 sized(purple) implant probe ending damaged during surgery.The ball tip distal ending of the instrument has broken, and the surgeon could not use it anymore, he had to take it out of the patient.The implantation was successful, and the ball tip ending is remained in the instrument., there was no surgical delay.The patient outcome was unknown.Concomitant devices reported: tpal spacer applicator handle (03.812.001, lot#unknown, quantity 1), tpal spacer applicator knob (03.812.004 ,lot#unknown, quantity 1).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a device history record (dhr) review was conducted: part: 03.812.515, lot: 9826430, manufacturing site: hägendorf, release to warehouse date: 09 march 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.G4: the incorrect g4 date was inadvertently utilized in initial medwatch.The correct date is december 9, 2019.  device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated concomitant devices reported: tpal applicator outer shaft (03.812.001, lot#unknown, quantity 1), tpal spacer applicator knob (03.812.004,lot#unknown, quantity 1), tpal applicator inner shaft (03.812.003,lot#unknown, quantity 1).

Brand Name
T-PAL LARGE TRIAL IMPLANT SIZ 15 NON DET
Common Device Name
TEMPLATE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9552930
Report Number8030965-2020-00045
Device Sequence Number19321116
Product Code HWT
UDI-Device Identifier07611819420762
UDI-Public(01)07611819420762
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.812.515
Device Lot Number9826430
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer03/03/2020
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date03/06/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APPLICAT OUT SHAFT; APPLICATOR INNER SHAFT; APPLICATOR KNOB; T-PAL SPACER APPLICATOR HANDLE; T-PAL SPACER APPLICATOR KNOB